Alert archive / Iowa / Blizzard Warnings in 2008
Blizzard Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this blizzard warning at Jan 28, 2008, 9:41 PM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jan 29, 2008, 9:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 9:41 PM CST (03:41 UTC)
- In effect from
- Jan 29, 2008, 9:00 AM CST
- Expired
- Jan 29, 2008, 3:04 PM CST
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDVN 290341 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 941 PM CST MON JAN 28 2008 ...BLIZZARD CONDITIONS TOMORROW DUE TO SNOW...VERY STRONG WINDS AND SHARPLY COLDER TEMPERATURES... .A STRONG ARCTIC FRONT WILL MOVE THROUGH THE REGION ON TUESDAY. STRONG LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND MOVE RAPIDLY TO THE NORTHEAST. THE RESULTANT SNOW...VERY STRONG WINDS ON THE BACK SIDE OF THE LOW...AND FALLING TEMPERATURES IS EXPECTED TO CAUSE SERIOUS TRAVEL PROBLEMS. IAZ040>042-051>054-063>065-076-077-087-291145- /O.UPG.KDVN.BS.Y.0003.080129T1400Z-080130T0200Z/ /O.NEW.KDVN.BZ.W.0001.080129T1500Z-080130T0300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-KEOKUK-WASHINGTON-JEFFERSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...SIGOURNEY...WASHINGTON...FAIRFIELD 941 PM CST MON JAN 28 2008 ...BLIZZARD WARNING IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY. THE BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. A STRONG ARCTIC COLD FRONT WILL SWEEP THROUGH THE AREA SHORTLY AFTER SUNRISE. VERY STRONG WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH 1 TO 5 INCHES OF NEW SNOW TO CREATE WIDESPREAD BLOWING SNOW. THIS WILL RESULT IN EXTENDED PERIODS OF WHITE OUT CONDITIONS...ESPECIALLY IN OPEN AND RURAL AREAS. TEMPERATURES WILL RAPIDLY FALL TO BELOW ZERO BY MID AFTERNOON AND COMBINED WITH THE STRONG WINDS...DANGEROUS WIND CHILLS OF 10 TO 30 BELOW ZERO ARE EXPECTED. ANYONE STRANDED OUTSIDE WILL BE AT RISK OF THEIR LIFE WITHOUT PROPER PROTECTION. THE SNOW WILL END BY MID EVENING WITH WINDS DIMINISHING TUESDAY NIGHT. A BLIZZARD WARNING MEANS THAT FALLING AND BLOWING SNOW...STRONG WINDS AND POOR VISIBILITIES OF ONE-QUARTER MILE OR LESS ARE OCCURRING OR IMMINENT. THIS WILL CAUSE WHITEOUT CONDITIONS... MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL IF YOU MUST TRAVEL DUE TO AN EMERGENCY...TAKE YOUR WINTER SURVIVAL KIT. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. $$ IAZ066>068-078-088-089-098-099-ILZ001-002-007-009-015>018-024>026- 034-035-MOZ009-010-291145- /O.UPG.KDVN.BS.Y.0003.080129T1800Z-080130T0400Z/ /O.NEW.KDVN.BZ.W.0001.080129T1800Z-080130T0600Z/ CLINTON-MUSCATINE-SCOTT-LOUISA-HENRY IA-DES MOINES-VAN BUREN-LEE- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND- CLARK- INCLUDING THE CITIES OF...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...WAPELLO...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 941 PM CST MON JAN 28 2008 ...BLIZZARD WARNING IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. THE BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. A STRONG ARCTIC COLD FRONT WILL SWEEP THROUGH THE AREA BY LATE MORNING. BY EARLY TO MID AFTERNOON...VERY STRONG WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH 1 TO 5 INCHES OF NEW SNOW TO CREATE WIDESPREAD BLOWING SNOW. THIS WILL RESULT IN EXTENDED PERIODS OF WHITE OUT CONDITIONS...ESPECIALLY IN OPEN AND RURAL AREAS. TEMPERATURES WILL RAPIDLY FALL TO NEAR ZERO BY LATE AFTERNOON AND COMBINED WITH THE STRONG WINDS...DANGEROUS WIND CHILLS OF 10 TO 20 BELOW ZERO ARE EXPECTED. ANYONE STRANDED OUTSIDE WILL BE AT RISK OF THEIR LIFE WITHOUT PROPER PROTECTION. THE SNOW WILL END BY LATE EVENING WITH WINDS DIMINISHING LATE TUESDAY NIGHT. A BLIZZARD WARNING MEANS THAT FALLING AND BLOWING SNOW...STRONG WINDS AND POOR VISIBILITIES OF ONE-QUARTER MILE OR LESS ARE OCCURRING OR IMMINENT. THIS WILL CAUSE WHITEOUT CONDITIONS... MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL IF YOU MUST TRAVEL DUE TO AN EMERGENCY...TAKE YOUR WINTER SURVIVAL KIT. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. $$ NICHOLS
3 follow-up statements
000 WWUS43 KDVN 290907 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 307 AM CST TUE JAN 29 2008 ...BLIZZARD CONDITIONS LIKELY DUE TO SNOW...VERY STRONG WINDS AND SHARPLY COLDER TEMPERATURES... .A STRONG ARCTIC FRONT WILL MOVE THROUGH THE REGION THIS MORNING. STRONG LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND MOVE RAPIDLY TO THE NORTHEAST. PERIODS OF SNOW AND VERY STRONG WINDS ON THE BACK SIDE OF THE LOW WILL CAUSE SERIOUS TRAVEL PROBLEMS. TEMPERATURES PLUNGING INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO EARLY THIS EVENING WILL CREATE DANGEROUSLY COLD WIND CHILLS AS THE STRONG WINDS CONTINUE. THIS WILL CREATE A LIFE THREATENING SITUATION WHERE STRANDED PERSONS MAY FREEZE TO DEATH WHILE VISIBILITIES REMAIN VERY POOR IN BLOWING SNOW THIS AFTERNOON AND THIS EVENING. IAZ040>042-051>054-063>065-076-077-087-291715- /O.CON.KDVN.BZ.W.0001.080129T1500Z-080130T0300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-KEOKUK-WASHINGTON-JEFFERSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...SIGOURNEY...WASHINGTON...FAIRFIELD 307 AM CST TUE JAN 29 2008 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. A STRONG ARCTIC COLD FRONT WILL SWEEP THROUGH THE AREA AROUND SUNRISE. VERY STRONG WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL GRADUALLY COMBINE WITH 1 TO 2 INCHES OF NEW SNOW TO CREATE WIDESPREAD BLOWING SNOW. LOCALLY HIGHER AMOUNTS NEAR 3 INCHES ARE POSSIBLE. THIS WILL RESULT IN EXTENDED PERIODS OF WHITE OUT CONDITIONS...ESPECIALLY IN OPEN AND RURAL AREAS. TEMPERATURES WILL RAPIDLY FALL TO BELOW ZERO BY SUNSET AND COMBINED WITH THE STRONG WINDS...DANGEROUS WIND CHILLS OF 10 TO 30 BELOW ZERO ARE EXPECTED. ANYONE STRANDED OUTSIDE WILL BE AT RISK OF THEIR LIFE WITHOUT PROPER PROTECTION. THE SNOW WILL END BY EARLY EVENING WITH WINDS SLOWLY DIMINISHING AFTER MIDNIGHT. A WIND CHILL ADVISORY OR WARNING IS LIKELY TO BE ISSUED FOR TONIGHT. A BLIZZARD WARNING MEANS THAT FALLING AND BLOWING SNOW...STRONG WINDS AND POOR VISIBILITIES OF ONE-QUARTER MILE OR LESS ARE OCCURRING OR IMMINENT. THIS WILL CAUSE WHITEOUT CONDITIONS... MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL IF YOU MUST TRAVEL DUE TO AN EMERGENCY...TAKE YOUR WINTER SURVIVAL KIT. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. $$ IAZ066>068-078-088-089-098-099-ILZ001-002-007-009-015>018-024>026- 034-035-MOZ009-010-291715- /O.CON.KDVN.BZ.W.0001.080129T1800Z-080130T0600Z/ CLINTON-MUSCATINE-SCOTT-LOUISA-HENRY IA-DES MOINES-VAN BUREN-LEE- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND- CLARK- INCLUDING THE CITIES OF...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...WAPELLO...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 307 AM CST TUE JAN 29 2008 ...BLIZZARD WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... A BLIZZARD WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. A STRONG ARCTIC COLD FRONT WILL SWEEP THROUGH THE AREA BETWEEN 8 AM AND NOON TODAY. VERY STRONG WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL GRADUALLY COMBINE WITH 1 TO 2 INCHES OF NEW SNOW TO CREATE WIDESPREAD BLOWING SNOW. LOCALLY HIGHER AMOUNTS NEAR 3 INCHES ARE POSSIBLE. THIS WILL RESULT IN EXTENDED PERIODS OF WHITE OUT CONDITIONS...ESPECIALLY IN OPEN AND RURAL AREAS. TEMPERATURES WILL RAPIDLY FALL TO BELOW ZERO AFTER SUNSET AND COMBINED WITH THE STRONG WINDS...DANGEROUS WIND CHILLS OF 10 TO 30 BELOW ZERO ARE EXPECTED. ANYONE STRANDED OUTSIDE WILL BE AT RISK OF THEIR LIFE WITHOUT PROPER PROTECTION. THE SNOW WILL END BY EARLY EVENING WITH WINDS SLOWLY DIMINISHING AFTER MIDNIGHT. A WIND CHILL ADVISORY OR WARNING IS LIKELY TO BE ISSUED FOR TONIGHT. A BLIZZARD WARNING MEANS THAT FALLING AND BLOWING SNOW...STRONG WINDS AND POOR VISIBILITIES OF ONE-QUARTER MILE OR LESS ARE OCCURRING OR IMMINENT. THIS WILL CAUSE WHITEOUT CONDITIONS... MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL IF YOU MUST TRAVEL DUE TO AN EMERGENCY...TAKE YOUR WINTER SURVIVAL KIT. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. $$ ERVIN
000 WWUS43 KDVN 291631 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1031 AM CST TUE JAN 29 2008 ...BLIZZARD CONDITIONS LIKELY DUE TO SNOW...VERY STRONG WINDS AND SHARPLY COLDER TEMPERATURES... .A STRONG ARCTIC FRONT IS MOVING THE REGION THIS MORNING. PERIODS OF SNOW AND VERY STRONG NORTHWESTERLY WINDS BEHIND THE COLD FRONT WILL CAUSE SERIOUS TRAVEL PROBLEMS. TEMPERATURES PLUNGING INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO EARLY THIS EVENING WILL CREATE DANGEROUSLY COLD WIND CHILLS AS THE STRONG WINDS CONTINUE. THIS WILL CREATE A LIFE THREATENING SITUATION WHERE STRANDED PERSONS MAY FREEZE TO DEATH WHILE VISIBILITIES REMAIN VERY POOR IN BLOWING SNOW THIS AFTERNOON AND THIS EVENING. IAZ040>042-051>054-063>065-076-077-087-300045- /O.CON.KDVN.BZ.W.0001.000000T0000Z-080130T0300Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-KEOKUK-WASHINGTON-JEFFERSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...SIGOURNEY...WASHINGTON...FAIRFIELD 1031 AM CST TUE JAN 29 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A STRONG ARCTIC COLD FRONT HAS MOVED THROUGH THE AREA...WITH TEMPERATURES FALLING RAPIDLY ALREADY TODAY. VERY STRONG WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL GRADUALLY COMBINE WITH 1 TO 2 INCHES OF NEW SNOW TO CREATE WIDESPREAD BLOWING SNOW. LOCALLY HIGHER AMOUNTS NEAR 3 INCHES ARE POSSIBLE. THIS WILL RESULT IN EXTENDED PERIODS OF WHITE OUT CONDITIONS...ESPECIALLY IN OPEN AND RURAL AREAS. TEMPERATURES WILL RAPIDLY FALL TO BELOW ZERO BY SUNSET AND COMBINED WITH THE STRONG WINDS...DANGEROUS WIND CHILLS OF 10 TO 30 BELOW ZERO ARE EXPECTED. ANYONE STRANDED OUTSIDE WILL BE AT RISK OF THEIR LIFE WITHOUT PROPER PROTECTION. THE SNOW WILL END BY EARLY EVENING WITH WINDS SLOWLY DIMINISHING AFTER MIDNIGHT. A WIND CHILL ADVISORY OR WARNING IS LIKELY TO BE ISSUED FOR TONIGHT. A BLIZZARD WARNING MEANS THAT FALLING AND BLOWING SNOW...STRONG WINDS AND POOR VISIBILITIES OF ONE-QUARTER MILE OR LESS ARE OCCURRING OR IMMINENT. THIS WILL CAUSE WHITEOUT CONDITIONS... MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL IF YOU MUST TRAVEL DUE TO AN EMERGENCY...TAKE YOUR WINTER SURVIVAL KIT. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. $$ IAZ066>068-078-088-089-098-099-ILZ001-002-007-009-015>018-024>026- 034-035-MOZ009-010-300045- /O.CON.KDVN.BZ.W.0001.080129T1800Z-080130T0600Z/ CLINTON-MUSCATINE-SCOTT-LOUISA-HENRY IA-DES MOINES-VAN BUREN-LEE- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND- CLARK- INCLUDING THE CITIES OF...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...WAPELLO...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 1031 AM CST TUE JAN 29 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A STRONG ARCTIC COLD FRONT IS SWEEPING THROUGH THE AREA THIS MORNING...WITH RAPIDLY FALLING TEMPERATURES BEHIND IT. VERY STRONG WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL GRADUALLY COMBINE WITH 1 TO 2 INCHES OF NEW SNOW TO CREATE WIDESPREAD BLOWING SNOW. LOCALLY HIGHER AMOUNTS NEAR 3 INCHES ARE POSSIBLE. THIS WILL RESULT IN EXTENDED PERIODS OF WHITE OUT CONDITIONS...ESPECIALLY IN OPEN AND RURAL AREAS. TEMPERATURES WILL RAPIDLY FALL TO BELOW ZERO AFTER SUNSET AND COMBINED WITH THE STRONG WINDS...DANGEROUS WIND CHILLS OF 10 TO 30 BELOW ZERO ARE EXPECTED. ANYONE STRANDED OUTSIDE WILL BE AT RISK OF THEIR LIFE WITHOUT PROPER PROTECTION. THE SNOW WILL END BY EARLY EVENING WITH WINDS SLOWLY DIMINISHING AFTER MIDNIGHT. A WIND CHILL ADVISORY OR WARNING IS LIKELY TO BE ISSUED FOR TONIGHT. A BLIZZARD WARNING MEANS THAT FALLING AND BLOWING SNOW...STRONG WINDS AND POOR VISIBILITIES OF ONE-QUARTER MILE OR LESS ARE OCCURRING OR IMMINENT. THIS WILL CAUSE WHITEOUT CONDITIONS... MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL IF YOU MUST TRAVEL DUE TO AN EMERGENCY...TAKE YOUR WINTER SURVIVAL KIT. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. $$ MAYES
000 WWUS43 KDVN 292104 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 304 PM CST TUE JAN 29 2008 ...BLOWING SNOW AND WIND CHILL THREATS EXPECTED THROUGH TOMORROW MORNING... .STRONG NORTHWESTERLY WINDS...COMBINED WITH FALLING SNOW THIS AFTERNOON AND EVENING...WILL CREATE HAZARDOUS CONDITIONS THROUGH TOMORROW MORNING. NORTHWESTERLY WINDS AROUND 25 TO 35 MPH...GUSTING TO 35 TO 45 MPH...WILL CONTINUE THROUGH THE EARLY MORNING HOURS. IN ADDITION...SNOWFALL OF 1 TO 2 INCHES IS EXPECTED...WHICH WILL CREATE BLOWING SNOW CONDITIONS WITH SUCH STRONG WINDS. SHORT PERIODS OF NEAR-BLIZZARD CONDITIONS MAY OCCUR...BUT WIDESPREAD BLIZZARD CONDITIONS ARE NOT EXPECTED. A WINTER WEATHER ADVISORY IS BEING ISSUED FOR BOTH THE BLOWING SNOW AND WIND CHILL THREATS. IAZ040>042-051>054-300515- /O.CAN.KDVN.BZ.W.0001.000000T0000Z-080130T0300Z/ /O.NEW.KDVN.WW.Y.0002.080129T2104Z-080130T0600Z/ /O.NEW.KDVN.WC.W.0002.080130T0600Z-080130T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA 304 PM CST TUE JAN 29 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE BLIZZARD WARNING HAS BEEN CANCELLED. GUSTY NORTHWESTERLY WINDS AND SNOW WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING HOURS...CREATING DANGEROUS WIND CHILLS AND BLOWING SNOW CONDITIONS. VISIBILITIES AROUND ONE MILE ARE POSSIBLE...WITH ISOLATED AREAS OF ONE QUARTER MILE VISIBILITIES IN THE LATE AFTERNOON AND EARLY EVENING. IN ADDITION...WIND CHILL READINGS TO 20 TO 30 BELOW ZERO ARE EXPECTED THIS EVENING. TRAVEL WILL REMAIN HAZARDOUS WITH BLOWING AND DRIFTING SNOW OVER ROADWAYS. AFTER MIDNIGHT...STRONG AND GUSTY NORTHWESTERLY WINDS CONTINUE WHILE TEMPERATURES DROP TO NEAR 10 BELOW ZERO. THIS WILL PRODUCE DANGEROUS WIND CHILL READINGS TO COLDER THAN 30 BELOW ZERO. PATCHY BLOWING SNOW MAY STILL OCCUR OVERNIGHT AS WELL. A WIND CHILL WARNING MEANS A COMBINATION OF BITTERLY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.... RESULTING IN FROST BITE ...HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN A FEW AS 10 MINUTES IN THESE CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. $$ ILZ001-002-007-300515- /O.CAN.KDVN.BZ.W.0001.000000T0000Z-080130T0600Z/ /O.NEW.KDVN.WW.Y.0002.080129T2104Z-080130T0600Z/ /O.NEW.KDVN.WC.W.0002.080130T0600Z-080130T1500Z/ JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL 304 PM CST TUE JAN 29 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE BLIZZARD WARNING HAS BEEN CANCELLED. GUSTY NORTHWESTERLY WINDS AND SNOW WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING HOURS...CREATING DANGEROUS WIND CHILLS AND BLOWING SNOW CONDITIONS. VISIBILITIES AROUND ONE MILE ARE POSSIBLE...WITH ISOLATED AREAS OF ONE QUARTER MILE VISIBILITIES IN THE LATE AFTERNOON AND EARLY EVENING. IN ADDITION...WIND CHILL READINGS TO 20 TO 30 BELOW ZERO ARE EXPECTED THIS EVENING. TRAVEL WILL REMAIN HAZARDOUS WITH BLOWING AND DRIFTING SNOW OVER ROADWAYS. AFTER MIDNIGHT...STRONG AND GUSTY NORTHWESTERLY WINDS CONTINUE WHILE TEMPERATURES DROP TO NEAR 10 BELOW ZERO. THIS WILL PRODUCE DANGEROUS WIND CHILL READINGS TO COLDER THAN 30 BELOW ZERO. PATCHY BLOWING SNOW MAY STILL OCCUR OVERNIGHT AS WELL. A WIND CHILL WARNING MEANS A COMBINATION OF BITTERLY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.... RESULTING IN FROST BITE ...HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN A FEW AS 10 MINUTES IN THESE CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. $$ IAZ063>065-076-077-087-300515- /O.CAN.KDVN.BZ.W.0001.000000T0000Z-080130T0300Z/ /O.NEW.KDVN.WW.Y.0002.080129T2104Z-080130T1500Z/ IOWA-JOHNSON-CEDAR-KEOKUK-WASHINGTON-JEFFERSON- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... SIGOURNEY...WASHINGTON...FAIRFIELD 304 PM CST TUE JAN 29 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. GUSTY NORTHWESTERLY WINDS AND SNOW WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING HOURS...CREATING DANGEROUS BLOWING SNOW CONDITIONS. VISIBILITIES AROUND ONE MILE ARE POSSIBLE...WITH ISOLATED AREAS OF ONE QUARTER MILE VISIBILITIES IN THE LATE AFTERNOON AND EARLY EVENING. TRAVEL WILL REMAIN HAZARDOUS WITH BLOWING AND DRIFTING SNOW OVER ROADWAYS. TONIGHT...STRONG AND GUSTY NORTHWESTERLY WINDS CONTINUE WHILE TEMPERATURES DROP TO THE SINGLE DIGITS ABOVE TO SINGLE DIGITS BELOW ZERO. THIS WILL PRODUCE WIND CHILL READINGS TO COLDER THAN 20 BELOW ZERO. PATCHY BLOWING SNOW MAY STILL OCCUR OVERNIGHT AS WELL...WITH CONTINUED HAZARDOUS TRAVEL CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. $$ IAZ066>068-078-088-089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-300515- /O.CAN.KDVN.BZ.W.0001.000000T0000Z-080130T0600Z/ /O.NEW.KDVN.WW.Y.0002.080129T2104Z-080130T1500Z/ CLINTON-MUSCATINE-SCOTT-LOUISA-HENRY IA-DES MOINES-VAN BUREN-LEE- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...WAPELLO...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 304 PM CST TUE JAN 29 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. GUSTY NORTHWESTERLY WINDS AND SNOW WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING HOURS...CREATING DANGEROUS BLOWING SNOW CONDITIONS. VISIBILITIES AROUND ONE MILE ARE POSSIBLE...WITH ISOLATED AREAS OF ONE QUARTER MILE VISIBILITIES IN THE LATE AFTERNOON AND EARLY EVENING. TRAVEL WILL REMAIN HAZARDOUS WITH BLOWING AND DRIFTING SNOW OVER ROADWAYS. TONIGHT...STRONG AND GUSTY NORTHWESTERLY WINDS CONTINUE WHILE TEMPERATURES DROP TO THE SINGLE DIGITS ABOVE TO SINGLE DIGITS BELOW ZERO. THIS WILL PRODUCE WIND CHILL READINGS TO COLDER THAN 20 BELOW ZERO. PATCHY BLOWING SNOW MAY STILL OCCUR OVERNIGHT AS WELL...WITH CONTINUED HAZARDOUS TRAVEL CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... AND/OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. $$ MAYES/LRE
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this blizzard warning went out at Jan 28, 9:04 PM CST, 37 minutes earlier.
Area forecast discussion, Jan 28, 9:04 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CST MON JAN 28 2008
.UPDATE...
...UPGRADE TO BLIZZARD WARNING...BLIZZARD TO NEAR BLIZZARD CONDITIONS
EXPECTED TOMORROW...
ANALYSIS AND 00Z VERIFICATION SUPPORTS BLIZZARD TO NEAR BLIZZARD
CONDITIONS TO ENVELOP AREA BETWEEN LATE AM AND EARLY AFTERNOON
LASTING INTO THE MID TO POSSIBLY LATE EVENING HOURS. WILL BE
UPGRADING ADVISORY TO BLIZZARD WARNING WITH SAME TIMES AND
LOCATIONS AS EXISTING ADVISORIES TO GET WORD OUT DUE TO RISK.
LOCAL TECHNIQUES INDICATE NW WINDS OF 25 TO 35 MPH WITH FREQUENT
GUSTS TO 40 TO 50+ MPH COMBINED WITH 2-6 INCHES OF SNOW. SOME RISK
OF THUNDERSNOW BETWEEN ROUGHLY 9 AM AND 4 PM ROUGHLY 30 MILES
EITHER SIDE OF A OTM TO DVN TO SQI AXIS. WIND CHILLS BY LATE PM
WILL FALL TO -10 TO 20F AS WELL WITH SOME NW LOCATIONS HAVING WIND
CHILLS PUSH -30F OR LOWER.
THIS IS A POTENTIALLY SERIOUS SITUATION DUE TO ALL THE ABOVE FACTORS.
BECAUSE OF THIS...THE BLIZZARD UPGRADE AT THIS TIME VERSUS WAITING
UNTIL MORNING ISSUANCE TO GIVE MORE TIME TO PUBLIC. EXPECT UPGRADE
TO BLIZZARD WARNING IN ROUGHLY NEXT 30 MINUTES. ..NICHOLS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...BLIZZARD WARNING 8 AM TO 8 PM CST TUESDAY FOR BENTON-
BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-JACKSON- JEFFERSON-
JOHNSON-JONES- KEOKUK-LINN-WASHINGTON.
BLIZZARD WARNING FROM 12 PM TO 10 PM CST TUESDAY FOR CLINTON-
DES MOINES-HENRY IA-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN.
IL...BLIZZARD WARNING FROM 12 PM TO 10 PM CST TUESDAY FOR BUREAU-
CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...BLIZZARD WARNING FROM 12 PM TO 10 PM CST TUESDAY FOR CLARK-
SCOTLAND.
&&
NICHOLSHazardous weather outlook, Jan 28, 4:02 PM CST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 402 PM CST MON JAN 28 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-292215- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 402 PM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BE SEEN OVER PORTIONS OF THE OUTLOOK AREA THIS EVENING. A WIND ADVISORY IS IN EFFECT UNTIL 7 PM FOR THE AREA ROUGHLY SOUTHEAST OF A LINE FROM FAIRFIELD IOWA...THROUGH THE QUAD CITIES...TO STERLING ILLINOIS. WINDS WILL DIMINISH TO 15 TO 25 MPH BY MIDNIGHT. IN ADDITION..AN ISOLATED THUNDERSTORM WILL BE POSSIBLE EAST OF THE MISSISSIPPI RIVER LATE TONIGHT. ANY THUNDERSTORMS THAT FORM ARE NOT EXPECTED TO BE STRONG...BUT MAY BE ACCOMPANIED BY WIND GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG FRONTAL PASSAGE WILL BRING NEAR BLIZZARD CONDITIONS TO THE AREA TUESDAY INTO TUESDAY NIGHT. THE COLD FRONT WILL BRING VERY STRONG WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH...ALONG WITH SHARPLY COLDER TEMPERATURES. ACCUMULATING SNOWFALL IS LIKELY TO OCCUR ON LATE MORNING INTO AFTERNOON AS TEMPERATURES DROP. CURRENTLY 1 TO 3 INCHES OF NEW SNOWFALL IS EXPECTED IN MUCH OF THE AREA BY TUESDAY EVENING BEFORE THE SNOW DIMINISHES AND EXITS OFF TO THE EAST. THE COMBINATION OF THIS SNOWFALL AND STRONG WINDS WILL RESULT IN PLENTY OF BLOWING SNOW AND GREATLY REDUCED VISIBILITIES. THERE IS THE POTENTIAL FOR BLIZZARD-LIKE CONDITIONS...ESPECIALLY IN RURAL AREAS. IN ADDITION TO THESE DANGEROUS CONDITIONS...WIND CHILLS BY LATE TUESDAY AFTERNOON ARE EXPECTED TO RANGE FROM 10 ABOVE TO 10 BELOW ZERO. LATER TUESDAY NIGHT AFTER THE SNOW EXITS THE AREA...WIND CHILLS WILL CONTINUE TO FALL INTO THE 15 TO 25 BELOW RANGE ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR. A BLOWING SNOW ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA FOR TUESDAY INTO TUESDAY EVENING. EARLY INDICATIONS SUGGEST THAT YET ANOTHER WINTER STORM SYSTEM WILL LOOK TO IMPACT THE AREA WITH POTENTIALLY SIGNIFICANT ACCUMULATING SNOWFALL SOMETIME THURSDAY NIGHT INTO FRIDAY. SINCE THIS SYSTEM HAS YET TO MOVE IN SHORE OFF THE PACIFIC OCEAN AND DEVELOP...THE EXACT TRACK OF THE STORM AND THUS THE POTENTIAL HEAVY SNOWFALL PATH IS STILL YET TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. DLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:04 PM CST | Wind Chill Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 20 hr |
| Jan 29, 3:04 PM CST | Winter Weather Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 9 hr |
Nearby
Blizzard Warnings in Iowa, 2008Blizzard Warnings in Illinois, 2008Blizzard Warnings in Missouri, 2008Every blizzard warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.